[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.179.232. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1990

Aminoglycoside Macular Toxicity After Subconjunctival Injection

Author Affiliations

Tampa, Fla

Arch Ophthalmol. 1990;108(9):1206. doi:10.1001/archopht.1990.01070110022002
Abstract

To the Editor.  —I read with interest the case report by Judson.1 I believe that Dr Judson is mistaken in his diagnosis and that this case most likely represents optic nerve trauma from a retrobulbar needle. The fundus picture and fluorescein angiogram are typical of that seen following intraneural injection of anesthetic with nerve sheath hemorrhage.1-3 The subhyaloid hemorrhage evident in the photograph and sharp cutoff of the arterial perfusion primarily in the macular area is typical of the reported cases. This case should not be taken as any evidence whatsoever that aminoglycoside toxicity can be caused by subconjunctival injection.

First Page Preview View Large
First page PDF preview
First page PDF preview
×